Alert archive / Louisiana / Small Craft Advisories in 2018

Small Craft Advisory 18, NWS Lake Charles, LA

April 7, 2018

NWS Lake Charles, LA issued this small craft advisory at Apr 7, 2018, 3:48 AM CDT. It took effect at Apr 7, 2018, 1:00 PM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2018, 3:48 AM CDT (08:48 UTC)
In effect from
Apr 7, 2018, 1:00 PM CDT
Expired
Apr 8, 2018, 5:00 AM CDT
In force
16 hr
Issued by
NWS Lake Charles, LA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Apr 7, 12:21 AM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Apr 7, 12:21 AM CDT, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1221 AM CDT Sat Apr 7 2018

.DISCUSSION...
07/06Z TAF Issuance.

&&

.AVIATION...
BKN band of convection continues to move slowly south, currently
affecting AEX. Activity is still expected to reach the I-10
terminals between 09-12Z. A mix of VFR/MVFR conditions will trend
toward widespread MVFR through 09Z. A cold front will move through
the region after 12Z. Winds will shift northwesterly then
northerly in the wake of the front late tonight into early
Saturday, with sustained speeds ~15 KT and gusts up to 25 KT
during the day. Overrunning moisture will maintain IFR to low MVFR
cigs through the day.

24

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  38  67  53  75 /  10  10  20  30
LCH  43  69  59  77 /  10  10  20  30
LFT  43  68  58  76 /  10  10  20  30
BPT  44  70  61  77 /  10  10  20  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution until 1 AM CDT early this morning
     for GMZ450-452-455-470-472-475.

&&

AVIATION...24
Hazardous weather outlook, Apr 6, 9:23 PM CDT, 6 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
923 PM CDT Fri Apr 6 2018

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
080230-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
923 PM CDT Fri Apr 6 2018

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Tonight

...SEVERE THUNDERSTORM WATCH 38 IN EFFECT UNTIL 5 AM CDT
SATURDAY...

Storms are moving south and will move into southeast texas and
southern Louisiana through the evening into the overnight hours.
Storms will produce large hail... numerous cloud to ground
lightning strikes... very strong and gusty winds and isolated
tornadoes are also possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

.SPOTTER INFORMATION STATEMENT...

GMZ430-432-435-450-452-455-470-472-475-080230-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
923 PM CDT Fri Apr 6 2018

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Tonight

...SEVERE THUNDERSTORM WATCH 38 IN EFFECT UNTIL 5 AM CDT
SATURDAY...

Storms are moving south and will move into Sabine lake...
Calcasieu lake and Vermilion Bay during the overnight hours.
Storms will produce large hail... numerous cloud to ground
lightning strikes... very strong and gusty winds and isolated
tornadoes are also possible.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday

.SPOTTER INFORMATION STATEMENT...

K. Kuyper

In the hours before

Local storm report, Apr 6, 11:17 PM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1117 PM CDT FRI APR 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     HAIL             2 ENE DEVILLE           31.36N 92.13W
04/06/2018  E1.00 INCH       RAPIDES            LA   PUBLIC

&&

ML
Special weather statement, Apr 7, 12:30 AM CDT, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1230 AM CDT SAT APR 7 2018

LAZ027-TXZ260-070615-
Vernon LA-Northern Newton TX-
1230 AM CDT SAT APR 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VERNON PARISH IN WEST
CENTRAL LOUISIANA AND NORTHEASTERN NEWTON COUNTIES UNTIL 115 AM
CDT...

At 1229 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hornbeck to Anacoco to near Toledo Bend
Dam. Movement was southeast at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Leesville, Anacoco, Toledo Bend Dam, Fort Polk, Slagle, Deridder, New
Llano, Hornbeck, Hutton, Burr Ferry, Kurthwood, Simpson and
Pickering.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 500 AM CDT for
central and west central Louisiana...and southeastern Texas.

LAT...LON 3136 9299 3134 9297 3110 9302 3092 9329
      3115 9364 3118 9360 3117 9358 3119 9355
      3121 9355 3128 9343 3136 9339 3137 9303
TIME...MOT...LOC 0529Z 298DEG 23KT 3137 9332 3125 9336 3117 9350

RACKLEY
Special weather statement, Apr 7, 2:02 AM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
202 AM CDT SAT APR 7 2018

LAZ030-041-TXZ180-201-259>262-070745-
Calcasieu LA-Beauregard LA-Hardin TX-Southern Newton TX-
Northern Newton TX-Northern Jasper TX-Southern Jasper TX-Tyler TX-
202 AM CDT SAT APR 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEAUREGARD AND
NORTHWESTERN CALCASIEU PARISHES...SOUTHERN TYLER...SOUTHWESTERN
NEWTON...NORTHEASTERN HARDIN AND SOUTHEASTERN JASPER COUNTIES UNTIL
245 AM CDT...

At 202 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kirbyville to 8 miles northwest of Warren.
Movement was southeast at 25 mph.

Dime size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Silsbee, Kirbyville, Call, Fred, Wildwood, Warren, Buna, Caney Head,
Trout Creek, Honey Island, Old Salem, Mt. Union, Spurger, Wrights
Settlement, Devils Pocket, Bancroft, Village Mills, Ivanhoe,
Bleakwood and Hillister.

A severe thunderstorm watch remains in effect until 500 AM CDT for
southwestern Louisiana...and southeastern Texas.

LAT...LON 3049 9454 3070 9459 3072 9381 3061 9368
      3037 9357 3038 9456 3049 9461
TIME...MOT...LOC 0702Z 322DEG 20KT 3064 9397 3067 9454

RACKLEY
Special weather statement, Apr 7, 2:40 AM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
240 AM CDT SAT APR 7 2018

LAZ030-031-041-042-TXZ216-261-262-070830-
Calcasieu LA-Jefferson Davis LA-Allen LA-Beauregard LA-Orange TX-
Southern Newton TX-Southern Jasper TX-
240 AM CDT SAT APR 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON DAVIS...
SOUTHERN BEAUREGARD...CALCASIEU AND SOUTHWESTERN ALLEN PARISHES...
SOUTHWESTERN NEWTON...NORTHEASTERN ORANGE AND SOUTHEASTERN JASPER
COUNTIES UNTIL 330 AM CDT...

At 239 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Iowa to near Hartburg. Movement was southeast
at 30 mph.

Dime size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Lake Charles, Sulphur, Westlake, Vinton, Iowa, Deweyville, Moss
Bluff, De Quincy, Ragley, Lake Charles Regional Airport, Starks,
Fields, Mauriceville, Dequincy, Gist, Lunita, Topsy, Hartburg, Lebleu
Settlement and Gillis.

A severe thunderstorm watch remains in effect until 500 AM CDT for
southwestern Louisiana...and southeastern Texas.

LAT...LON 3052 9394 3052 9372 3054 9374 3054 9373
      3051 9307 3016 9288 3006 9335 3018 9396
TIME...MOT...LOC 0739Z 294DEG 25KT 3026 9300 3026 9370

RACKLEY
Special weather statement, Apr 7, 3:05 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
305 AM CDT SAT APR 7 2018

LAZ041-042-052-073-074-070845-
West Cameron LA-Calcasieu LA-Jefferson Davis LA-Vermilion LA-
East Cameron LA-
305 AM CDT SAT APR 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CAMERON...
SOUTHEASTERN JEFFERSON DAVIS...SOUTHERN CALCASIEU AND NORTHWESTERN
VERMILION PARISHES UNTIL 345 AM CDT...

At 304 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lake Arthur to near Hacketts Corner to 6
miles north of Hackberry. Movement was southeast at 35 mph.

Dime size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Lake Charles, Welsh, Lake Arthur, Gueydan, Grand Lake, Lacassine
National Wildlife Refuge, Lake Charles Regional Airport, Hayes,
Klondike, Hacketts Corner, Heberts Marina, Hackberry, Thornwell,
Lowry, Sweet Lake, Gibbstown, Holmwood, Bell City, Roanoke and
Florence Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A severe thunderstorm watch remains in effect until 500 AM CDT for
southwestern Louisiana...and southeastern Texas.

LAT...LON 2983 9334 2986 9324 3005 9329 3005 9333
      2985 9335 2986 9336 2988 9339 2986 9344
      2983 9339 2982 9335 2982 9348 3013 9370
      3015 9369 3013 9326 3024 9275 3015 9262
      3009 9262 3011 9257 2996 9237 2981 9287
TIME...MOT...LOC 0804Z 320DEG 29KT 3015 9270 3006 9312 3007 9346

RACKLEY

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 9:33 PM CDTSevere Thunderstorm WarningLCHAvoyelles, Evangeline, Rapides, Vernon57 min
Apr 6, 10:29 PM CDTSevere Thunderstorm WarningLCHAvoyelles, Rapides, Vernon61 min
Apr 6, 11:47 PM CDTSevere Thunderstorm WarningLCHVernon58 min
Apr 7, 12:30 AM CDTSpecial Weather StatementLCHVernon45 min
Apr 7, 12:42 AM CDTSevere Thunderstorm WarningLCHBeauregard48 min
Apr 7, 1:03 AM CDTSevere Thunderstorm WarningLCHBeauregard, Vernon42 min
Apr 7, 1:06 AM CDTTornado WarningLCHBeauregard, Vernon39 min
Apr 7, 1:27 AM CDTTornado WarningLCHBeauregard33 min
Apr 7, 1:41 AM CDTSevere Thunderstorm WarningLCHAllen, Beauregard, Calcasieu, Jefferson Davis, Vernon64 min
Apr 7, 1:53 AM CDTTornado WarningLCHAllen, Beauregard37 min
Apr 7, 2:15 AM CDTTornado WarningLCHAllen, Evangeline13 min
Apr 7, 2:35 AM CDTSevere Thunderstorm WarningLCHAcadia, Allen, Evangeline, Jefferson Davis, Saint Landry40 min
Apr 7, 2:40 AM CDTSpecial Weather StatementLCHCalcasieu50 min
Apr 7, 2:47 AM CDTSevere Thunderstorm WarningLCHBeauregard, Calcasieu43 min
Apr 7, 3:05 AM CDTSpecial Weather StatementLCHCameron40 min
Apr 7, 3:12 AM CDTSevere Thunderstorm WarningLCHAcadia, Avoyelles, Evangeline, Iberia, Lafayette, Saint Landry and 1 more34 min
Apr 7, 3:24 AM CDTSpecial Marine WarningLCH66 min
Apr 7, 3:52 AM CDTWind AdvisoryLCHAllen, Avoyelles, Cameron, Evangeline, Lafayette, Rapides and 2 more17 hr
Apr 7, 3:55 AM CDTSpecial Weather StatementLCHCameron, Vermilion50 min
Apr 7, 4:22 AM CDTSpecial Weather StatementLCHSaint Martin38 min
Apr 7, 4:31 AM CDTSpecial Marine WarningLCH59 min
Apr 7, 6:28 AM CDTSpecial Marine WarningLCH47 min
Apr 7, 10:14 AM CDTSpecial Marine WarningLCH61 min
Apr 7, 10:20 AM CDTSpecial Weather StatementLCHCameron40 min
Apr 7, 11:10 AM CDTSpecial Marine WarningLCH65 min
Apr 7, 12:01 PM CDTSpecial Marine WarningLCH59 min
Apr 7, 12:47 PM CDTSpecial Marine WarningLCH58 min
Apr 7, 1:40 PM CDTSpecial Marine WarningLCH65 min
Apr 7, 2:51 PM CDTSpecial Weather StatementLCHRapides39 min
Apr 7, 3:59 PM CDTSpecial Marine WarningLCH61 min
Apr 7, 4:17 PM CDTSpecial Marine WarningLCH58 min
Apr 7, 2:02 AM CDTSpecial Weather StatementLCHJasper43 min
Apr 7, 9:04 AM CDTRiver Flood WarningLCHHardin, Jasper3 days

Nearby

Small Craft Advisories in Louisiana, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.